It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-08-2013, 10:33 AM   #1
Member
(female)
 
Join Date: Oct 2012
Location: Morpeth, Northumberland
Posts: 83
teddybearhugs HB User
High Cholestrol Medication

Hello,
I have Hypothyroidism, and have been on Levothyroxine, for just over 2 years now, last year it was discovered, that my Cholestrol was very high (8.8) I was referred to the hospital and advised to take Statins, I asked if I could try Lecithin instead, as I have oesteoarthritus in my shoulder and neck, aswell as bulging discs and Degenerative Disc Disease in my cervical spine, and I had read that side effects could cause joint pains.. It was agreed I could do this and would be seen again in 6 months, (that appointment was 3 weeks ago) and although the cholestrol level has dropped to 6.5, the Doctor said he would be happier if I started medication and has prescribed 10mg of Atorvastatin, which I have been taking daily ever since, he said I could take it the same time as my levothyroxine, but I don't like taking two different drugs together, so I take the Statin 45 minutes after my thyroid meds.
I really don't know, if this could be the Statins, but for the last 2 weeks, I definately seem to be more achy and in other places, not just my neck and shoulders, but I have also been experiencing a very low mood... (I do have other health issues, such as IBS and Polycystic ovaries,and Trochanteric Pain Syndrome in my left hip, which causes pain and I am also on the waiting list to have all my teeth extracted, due to advanced Gum Disease, and I am suffering badly with my teeth, eating etc) so I do fully appreciate, that it could all be connected with the other things, but.... the low mood is so much more intense than I have ever experienced, and it has only really come on after taking the Statins, not immediately, but around a week to 10 days after, so I just don't know if it is these meds or me..
Just wondered if anyone out there, might know.
Thanks in advance for reading my post.

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-09-2013, 02:13 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: High Cholestrol Medication

It seems that you've done a very good job of lowering your total cholesterol without statins. Congratulations! It would be helpful to know the complete cholesterol listing of your HDL, LDL, and triglycerides. Statins are known to cause muscle and joint issues and with some people it affects their mood and mental status. Our bodies require cholesterol in order to function properly. I think you should let your doctor know of the issues you are having. I'm surprised he's not happy with the lower number you've achieved without statins. You might want to post on the "Cholesterol Board" for more advice. There are some very helpful people there on this subject. Take care

 
Reply With Quote
Old 04-17-2013, 04:15 AM   #3
Member
(female)
 
Join Date: Oct 2012
Location: Morpeth, Northumberland
Posts: 83
teddybearhugs HB User
Re: High Cholestrol Medication

Quote:
Originally Posted by rudiraven View Post
It seems that you've done a very good job of lowering your total cholesterol without statins. Congratulations! It would be helpful to know the complete cholesterol listing of your HDL, LDL, and triglycerides. Statins are known to cause muscle and joint issues and with some people it affects their mood and mental status. Our bodies require cholesterol in order to function properly. I think you should let your doctor know of the issues you are having. I'm surprised he's not happy with the lower number you've achieved without statins. You might want to post on the "Cholesterol Board" for more advice. There are some very helpful people there on this subject. Take care
Hello, Thank you for your reply. I saw my GP on Monday, and she has told me to stop taking the Statins for a month, to see how I feel, she said there is no rush at all for me to be on these meds, and with the problems I have with my neck and shoulders, it probably won't help too much, and could be effecting my moods too, so we are going to see what happens. Thank you again, for taking the time to reply. Best Wishes x

 
Reply With Quote
Old 04-18-2013, 05:53 AM   #4
Senior Member
(female)
 
Join Date: Jul 2010
Posts: 239
NJLinda HB UserNJLinda HB UserNJLinda HB UserNJLinda HB User
Re: High Cholestrol Medication

The same thing happened to me while taking lipator for my cholestrol. I was on it for about 12 years with no problems and worked really well to lower it but last March my muscle pains were so bad, I could hardly walk. My doc took me off right away and although I do have fibro, the pain has gone away. I am going to go back on it very soon because my cholestrol is very high and diet and exercise is not helping.

 
Reply With Quote
Old 04-18-2013, 02:21 PM   #5
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: High Cholestrol Medication

Linda,

If you go back on the statins the pain will start up again. Once you experience that reaction to statins it will always cause you the same side effects. Be aware that a total cholesterol number is pretty meaningless. You can adjust your diet to help control different aspects of the cholesterol such as HDL, LDL, & triglycerides depending on their individual numbers. Some studies have shown that statins are not very helpful for preventing heart disease in females. You might want to post on the cholesterol board to get some good ideas about statin alternatives. I wish you well

 
Reply With Quote
Old 04-24-2013, 07:26 AM   #6
Senior Member
(female)
 
Join Date: Jul 2010
Posts: 239
NJLinda HB UserNJLinda HB UserNJLinda HB UserNJLinda HB User
Re: High Cholestrol Medication

Thanks rudiraven, I thought that might happen again. But I was on Lipator for over ten years and through those years I do remember certain aches and muscle pain but nothing to complain about. I always went for blood work every 3 months because I know it affects the liver also. It was just so weird that one morning last March the pains were so bad, I couldn't stand it any more. That is when my ana came back 1:80 and the tests began. My doctor told me I have heredity cholestrol and watching my cholestrol intake and having severe food interences, I don't know what to eat any more. Lipator got it under control very well. So I will try to watch my diet and get some exercise, which is difficult with MCTD. Thanks for your post Linda

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!